PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Continued fractions of certain Mahler functions

Volume 188 / 2019

Dmitry Badziahin Acta Arithmetica 188 (2019), 53-81 MSC: Primary 11J82; Secondary 11B85, 11J04, 11J70. DOI: 10.4064/aa170705-27-4 Published online: 11 February 2019


We investigate the continued fraction expansion of the infinite product $g(x) = x^{-1}\prod_{t=0}^\infty P(x^{-d^t})$ where the polynomial $P(x)$ satisfies $P(0)=1$ and $\deg(P) \lt d$. We construct relations between the partial quotients of $g(x)$ which can be used to get recurrent formulae for them. We provide formulae for the cases $d=2$ and $d=3$. As an application, we prove that for $P(x) = 1+ux$ where $u$ is an arbitrary rational number except 0 and 1, and for any integer $b$ with $|b| \gt 1$ such that $g(b)\neq0$, the irrationality exponent of $g(b)$ equals 2. In the case $d=3$ we provide a partial analogue of the last result with several collections of polynomials $P(x)$ giving the irrationality exponent of $g(b)$ strictly greater than 2.


  • Dmitry BadziahinSchool of Mathematics and Statistics
    The University of Sydney
    Sydney, NSW 2006, Australia

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image